Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 104, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 26, 2013, 2:18 AM CDT for Stevens County, Swift County, Minnesota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2013, 2:18 AM CDT (07:18 UTC)
- Expired
- Jun 26, 2013, 3:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Stevens County, MN, Swift County, MN
The radar
The Aberdeen radar (KABR), 178 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 11:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3162 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
277
WUUS53 KMPX 260718
SVRMPX
MNC149-151-260800-
/O.NEW.KMPX.SV.W.0104.130626T0718Z-130626T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
218 AM CDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN STEVENS COUNTY IN WEST CENTRAL MINNESOTA...
NORTHWESTERN SWIFT COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 300 AM CDT
* AT 216 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF CLINTON...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN SWIFT AND SOUTHWESTERN STEVENS
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4550 9600 4529 9602 4531 9612 4540 9613
4540 9618 4541 9623 4542 9625 4550 9625
TIME...MOT...LOC 0718Z 273DEG 22KT 4542 9630
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
951
WWUS53 KMPX 260750
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
250 AM CDT WED JUN 26 2013
MNC149-151-260800-
/O.CAN.KMPX.SV.W.0104.000000T0000Z-130626T0800Z/
STEVENS MN-SWIFT MN-
250 AM CDT WED JUN 26 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SWIFT AND
SOUTHWESTERN STEVENS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4550 9600 4529 9602 4531 9612 4540 9613
4540 9618 4541 9623 4542 9625 4550 9625
TIME...MOT...LOC 0750Z 273DEG 22KT 4541 9602
$$
CLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:55 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 25, 10:55 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1055 PM CDT TUE JUN 25 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 332 PM CDT TUE JUN 25 2013 GOOD NEWS IS TODAY HAS BEEN ANOTHER DAY OF NOT MUCH GOING ON. BAD NEWS IS IT LEAVES A RATHER UNCERTAIN FORECAST FOR TONIGHT. A WEAK CONVERGENCE ZONE IS LOCATED FROM CENTRAL ND SEWD INTO ERN SD AND ALONG THE MN/IA BORDER. A FEW CELLS HAVE FINALLY BEGUN TO DEVELOP ACROSS SCNTRL MN AROUND 3 PM AND THINK MORE WILL DEVELOP ALONG AND JUST NORTH OF THIS BOUNDARY INTO THE EVENING HOURS. THEY SHOULD REMAIN IN A SCATTERED MANNER DUE TO LACK OF SIGNIFICANT FORCING. THE ATMOSPHERE IS PLENTY UNSTABLE WITH MLCAPE ON THE ORDER OF 2000-3000 J/KG...BUT IT REMAINS WEAKLY CAPPED FOR NOW ACCORDING TO SPC MESO ANALYSIS. EFFECTIVE SHEAR OF LESS THAN 20 KTS SHOULD LIMIT A MORE ORGANIZED SEVERE POTENTIAL BUT THE MAGNITUDE OF THE CAPE WILL HAVE THE ABILITY TO SUSTAIN SHORT- LIVED CELLS CAPABLE OF WIND DAMAGE AND HAIL. LATER TONIGHT...A COMPLEX MAY DEVELOP ACROSS THE DAKOTAS AND RIDE DOWN THIS CONVERGENCE ZONE OVERNIGHT INTO WRN MN...ALBEIT IN A WEAKENING PHASE. MODELS DIFFER SIGNIFICANTLY ON CONVECTIVE COVERAGE TONIGHT. HRRR AND HOPWRF ARE PESSIMISTIC ON COVERAGE THROUGH THE EVENING...BUT THE OPERATIONAL SYNOPTIC MODELS ARE MUCH MORE BULLISH WITH MET/MAV POPS STILL IN THE LIKELY RANGE. SIDED WITH THE MESOSCALE MODELS AND REDUCED POPS ACROSS THE AREA TONIGHT. KEPT 50S NEAR SD BUT TAPERED THEM OFF TO LOW CHC ACROSS NWRN WI WHERE SHEAR AND FORCING ARE NON-EXISTENT. RESIDUAL ACTIVITY MAY BE ONGOING ACROSS PORTIONS OF THE AREA WEDNESDAY MORNING. A COLD FRONT WILL BE PUSHING THROUGH DURING THE MORNING/EARLY AFTERNOON AND THE ATMOSPHERE COULD RECOVER ENOUGH FOR ADDITIONAL DEVELOPMENT ACROSS WRN WI PRIOR TO THE FROPA. KEPT MODERATE POPS GOING FOR THOSE AREAS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 332 PM CDT TUE JUN 25 2013 SURFACE BOUNDARY SHOULD BE LOCATED OVER EAST CENTRAL MN BY LATE WEDNESDAY AFTERNOON...WITH LINGERING THREAT OF STRONG/SEVERE STORMS INTO WEST CENTRAL WISCONSIN DURING THE EVENING. ACTIVITY EXPECTED TO WANE THROUGH MIDNIGHT OR SO. THE GFS HOLDS ONTO SOME INSTABILITY INTO THURSDAY WITH A SMALL CHANCE OF THUNDER LINGERING THERE. THE REMAINDER OF THE REGION SHOULD REMAIN DRY. THE GFS AND ECMWF DROP A TROUGH/BACK DOOR COLD FRONT SOUTH AND WEST OF THE AREA LATER FRIDAY INTO SATURDAY. WILL CARRY SOME CHANCE POPS WITH THIS FEATURE. SOME MODERATE INSTABILITY NOTED WITH THIS FEATURE AS WELL...SO THUNDER IS WARRANTED. THE LONGER TERM A BIT MORE DIFFUSE WITH MODELS HANGING ONTO TO THE UPPER TROUGH OVER THE GREAT LAKES REGION. WILL CONTINUE WITH THE SLIGHT CHANCE POPS MONDAY/TUESDAY MAINLY DURING THE DAY FOR NOW. TEMPERATURES WILL LIKELY RANGE NEAR OR SLIGHTLY BELOW NORMAL DURING THE EXTENDED PERIOD. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1056 PM CDT TUE JUN 25 2013 SHOWERS AND STORMS OVER THE DAKOTAS ARE EXPECTED TO GRADUALLY PUSH INTO WESTERN MINNESOTA OVERNIGHT. WHILE SOME WEAKENING IS EXPECTED WITH EASTWARD PROGRESSION...ANTICIPATED COVERAGE STILL WARRANTS A VICINITY MENTION AT SITES...AND A TEMPO AT NORTHERN LOCALES /KAXN AND KSTC/. ASSOCIATED CIGS/VSBYS GENERALLY IN THE MVFR CATEGORY ARE EXPECTED. MAY SEE SOME REDEVELOPMENT OVER WEST CENTRAL WI INTO THE AFTERNOON. SOUTHEAST WINDS WILL GRADUALLY SHIFT TO WEST/NORTHWESTERLY IN DIRECTION ON WEDNESDAY WITH THE FRONTAL PASSAGE...WITH GUSTS TO 20 KTS POSSIBLE DURING THE AFTERNOON. KMSP... VFR CONDITIONS ARE EXPECTED UNTIL CLOSER TO DAYBREAK...AND THEN SHOWERS AND THUNDERSTORMS ARE POSSIBLE BETWEEN 09Z AND 14Z. OTHERWISE...EAST/SOUTHEAST WINDS SHIFT TO WEST/SOUTHWEST ON WEDNESDAY MORNING...AND THEN NORTHWESTERLY ON WEDNESDAY AFTERNOON. /OUTLOOK FOR KMSP/ THU...VFR. WINDS WNW AT 10G15KTS. FRI...VFR. WINDS NW AT 15G20KTS. SAT...VFR. CHC SHRA/TS WITH MVFR. WINDS NW AT 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...BORGHOFF LONG TERM...DWE AVIATION...LS
Hazardous weather outlook, Jun 25, 12:48 PM CDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1248 PM CDT TUE JUN 25 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 261800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1248 PM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE PRIMARY HAZARD IS LARGE HAIL WITH SECONDARY HAZARD OF DAMAGING WINDS. IN ADDITION...THUNDERSTORM CLUSTERS WITH LITTLE MOTION MAY BE CAPABLE OF PRODUCING HEAVY RAIN WHICH COULD LEAD TO ADDITIONAL FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES WEDNESDAY MORNING ACROSS FAR EASTERN MINNESOTA AND WESTERN WISCONSIN. LARGE HAIL WILL CONTINUE TO BE THE PRIMARY THREAT WITH A SECONDARY THREAT FOR DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WEDNESDAY MORNING. BORGHOFF
In the hours before
Local storm report, Jun 25, 8:32 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
832 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 AM TSTM WND GST 5 E ST CLOUD 45.55N 94.07W
06/21/2013 M66.00 MPH SHERBURNE MN ASOS
0314 AM TSTM WND GST 2 SE BUFFALO 45.16N 93.84W
06/21/2013 M66.00 MPH WRIGHT MN AWOS
MEASURED AT BUFFALO AIRPORT. DAMAGE ACROSS THE ROAD AT
RODEO GROUNDS INCLUDE BLEACHERS DESTROYED...SHEDS AND
OTHER BUILDINGS DAMAGED.
0358 AM FLOOD 2 N LONG PRAIRIE 46.01N 94.86W
06/21/2013 TODD MN LAW ENFORCEMENT
WATER COVERING SOUTH BOUND LANE HIGHWAY 71.
0700 AM HEAVY RAIN 3 WNW RICE 45.77N 94.29W
06/21/2013 M3.77 INCH STEARNS MN COCORAHS
0700 AM HEAVY RAIN ST CLOUD 45.55N 94.17W
06/21/2013 M2.19 INCH STEARNS MN CO-OP OBSERVER
1205 PM FLOOD 1 E BROWERVILLE 46.09N 94.85W
06/21/2013 TODD MN LAW ENFORCEMENT
COUNTY RD 16 CLOSED DUE TO WATER COVERING ROAD.
&&
TDKLocal storm report, Jun 25, 8:37 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
837 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 3 SSW MORA 45.83N 93.31W
06/20/2013 M1.00 INCH KANABEC MN TRAINED SPOTTER
0435 PM HAIL 5 SSW MORA 45.81N 93.33W
06/20/2013 E1.00 INCH KANABEC MN PUBLIC
REPORT VIA SHAVE. TIME ESTIMATED.
0455 PM HAIL 3 WNW GRASSTON 45.81N 93.21W
06/20/2013 E1.25 INCH KANABEC MN PUBLIC
REPORT VIA SHAVE. TIME ESTIMATED.
0508 PM HAIL WNW GRASSTON 45.79N 93.15W
06/20/2013 E1.00 INCH KANABEC MN PUBLIC
REPORT VIA SHAVE. TIME ESTIMATED.
0510 PM HAIL 3 N GRASSTON 45.84N 93.15W
06/20/2013 E1.75 INCH KANABEC MN PUBLIC
REPORT VIA SHAVE.
0510 PM HAIL 1 NNW GRASSTON 45.81N 93.16W
06/20/2013 E1.00 INCH KANABEC MN PUBLIC
REPORT VIA SHAVE. TIME ESTIMATED.
0815 PM TSTM WND DMG 1 N HAWKINS 45.53N 90.71W
06/20/2013 RUSK WI LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN
0943 PM HAIL WEST UNION 45.80N 95.08W
06/20/2013 M1.00 INCH TODD MN LAW ENFORCEMENT
DIME TO QUARTER SIZE HAIL
0948 PM HAIL 1 W EAGLE BEND 46.17N 95.05W
06/20/2013 M1.00 INCH TODD MN LAW ENFORCEMENT
0952 PM TSTM WND DMG EAGLE BEND 46.17N 95.03W
06/20/2013 TODD MN LAW ENFORCEMENT
NUMEROUS TREES AND LIMBS DOWN AROUND TOWN. POWER OUT.
0953 PM HAIL 3 SW CHOKIO 45.54N 96.22W
06/20/2013 M0.88 INCH STEVENS MN TRAINED SPOTTER
1020 PM HAIL 12 SW MORRIS 45.46N 96.08W
06/20/2013 M1.50 INCH STEVENS MN TRAINED SPOTTER
1020 PM TSTM WND GST 12 SW MORRIS 45.46N 96.08W
06/20/2013 M71.00 MPH STEVENS MN TRAINED SPOTTER
SOME SMALL TREE LIMBS DOWN
1140 PM TSTM WND GST 9 S STARBUCK 45.48N 95.53W
06/20/2013 M62.00 MPH POPE MN MESONET
MNDOT SENSOR HWY 29
1225 AM TSTM WND DMG 2 SSE MORRILL 45.81N 93.95W
06/21/2013 BENTON MN TRAINED SPOTTER
FEW TREES DOWNED
1230 AM FLASH FLOOD GLENWOOD 45.65N 95.38W
06/21/2013 POPE MN LAW ENFORCEMENT
SEVERAL ROADS UNDER WATER
1230 AM TSTM WND DMG MILLERVILLE 46.07N 95.55W
06/21/2013 DOUGLAS MN TRAINED SPOTTER
12 TO 18 INCH TREES TWISTED AND SNAPPED OFF. POWER OUT.
1234 AM TSTM WND DMG CHOKIO 45.57N 96.17W
06/21/2013 STEVENS MN LAW ENFORCEMENT
APPLE TREES DOWN
1246 AM TSTM WND GST 3 WSW MORRIS 45.57N 95.97W
06/21/2013 M68.00 MPH STEVENS MN AWOS
MEASURED AT MORRIS MUNICIPAL AIRPORT
1250 AM FLASH FLOOD MORRIS 45.59N 95.91W
06/21/2013 STEVENS MN LAW ENFORCEMENT
A LOT OF STREET FLOODING
0115 AM TSTM WND DMG 5 WSW GLENWOOD 45.63N 95.47W
06/21/2013 POPE MN TRAINED SPOTTER
NUMEROUS TREES DOWN MIDWAY BETWEEN GLENWOOD AND STARBUCK.
0130 AM TSTM WND DMG DANVERS 45.28N 95.75W
06/21/2013 SWIFT MN EMERGENCY MNGR
NUMEROUS TREES DOWN...INCLUDING SOME ON HOUSES AND
VEHICLES.
0133 AM TSTM WND GST 2 W BENSON 45.32N 95.65W
06/21/2013 M85.00 MPH SWIFT MN AWOS
MEASURED AT BENSON AIRPORT KBBB. NUMEROUS TREES DOWN
AROUND BENSON...SOME ON HOUSES AND VEHICLES. SOME ROADS
BLOCKED.
0135 AM TSTM WND DMG STARBUCK 45.61N 95.53W
06/21/2013 POPE MN STORM CHASER
75 FOOT PINE DOWN AS WELL AS SEVERAL OTHER TREES
0135 AM TSTM WND GST 2 E STARBUCK 45.62N 95.50W
06/21/2013 M65.00 MPH POPE MN STORM CHASER
CAR ROOF MOUNTED ANEMOMETER
0140 AM TSTM WND DMG BROOTEN 45.50N 95.12W
06/21/2013 STEARNS MN TRAINED SPOTTER
1 FOOT BRANCHES DOWN AND FLAG POLE BENT TO GROUND
0144 AM TSTM WND GST 3 E GLENWOOD 45.65N 95.32W
06/21/2013 M56.00 MPH POPE MN AWOS
MEASURED AT GLENWOOD AIRPORT
0145 AM NON-TSTM WND GST 4 SSE ALEXANDRIA 45.82N 95.34W
06/21/2013 M54.00 MPH DOUGLAS MN MESONET
MNDOT SITE ON I-94. NORTHEAST WIND FREQUENTLY GUSTED AT
OR ABOVE 50 MPH THROUGH 0255 CDT. 54 MPH WAS THE HIGHEST
SPEED.
0145 AM FLOOD LONG PRAIRIE 45.98N 94.86W
06/21/2013 TODD MN LAW ENFORCEMENT
WATER COVERING 4TH STREET SOUTH OF TOWN.
0145 AM TSTM WND DMG 2 NE SWIFT FALLS 45.42N 95.41W
06/21/2013 POPE MN LAW ENFORCEMENT
ONE BARN COLLAPSED...MANY POLE SHEDS...GARAGES...OUT
BUILDINGS AND SILOS HEAVILY DAMAGED. DAMAGE EXTENDED
ACROSS MOST OF FAR SOUTHERN POPE COUNTY.
0145 AM TSTM WND DMG SWIFT FALLS 45.40N 95.44W
06/21/2013 SWIFT MN EMERGENCY MNGR
SOME TURKEY BARNS DOWN AROUND SWIFT FALLS. NUMEROUS TREES
ALSO DOWN.
0156 AM TSTM WND DMG BELGRADE 45.45N 95.00W
06/21/2013 STEARNS MN TRAINED SPOTTER
AROUND A DOZEN 1 TO 3 FOOT DIAMETER TREES UPROOTED WITH
POWERLINES DOWN.
0205 AM TSTM WND GST 4 W WILLMAR 45.13N 95.13W
06/21/2013 M61.00 MPH KANDIYOHI MN AWOS
MEASURED AT WILLMAR AIRPORT
0209 AM TSTM WND GST 2 WSW CLARA CITY 44.95N 95.41W
06/21/2013 M52.00 MPH CHIPPEWA MN MESONET
0213 AM TSTM WND GST 1 WSW PAYNESVILLE 45.37N 94.74W
06/21/2013 M64.00 MPH STEARNS MN AWOS
MEASURED AT PAYNESVILLE AIRPORT
0215 AM NON-TSTM WND DMG LONG PRAIRIE 45.98N 94.86W
06/21/2013 TODD MN EMERGENCY MNGR
BUSINESS LOST ROOF IN TOWN. DEBRIS WAS BLOWN TO THE
SOUTH...LANDING ON CARS IN A PARKING LOT. NUMEROUS TREES
DOWN AROUND TOWN. TIME APPROXIMATE BASED ON RADAR AND
WIND SHIFT AT LONG PRAIRIE AIRPORT.
0220 AM TSTM WND DMG 4 WNW WATSON 45.02N 95.89W
06/21/2013 LAC QUI PARLE MN PARK/FOREST SRVC
FEW TREES DOWN NEAR LAC QUI PARLE STATE PARK
0240 AM TSTM WND DMG KINGSTON 45.20N 94.31W
06/21/2013 MEEKER MN TRAINED SPOTTER
TREES DOWN.
0245 AM TSTM WND DMG ST CLOUD 45.55N 94.17W
06/21/2013 STEARNS MN EMERGENCY MNGR
MANY 1-2 FEET DIAMETER TREES DOWN ACROSS CITY. SOME TREES
SNAPPED AT TRUNK...OTHERS PEELED OFF ALONG TRUNK. FEW
ENTIRELY UPROOTED. POWER OUT.
0250 AM TSTM WND DMG 6 W FOLEY 45.66N 94.03W
06/21/2013 BENTON MN TRAINED SPOTTER
NUMEROUS TREES BLOWN DOWN FROM WEST TO EAST NEAR POPPLE
CREEK. SOME TREES ON ROAD.
0251 AM TSTM WND GST 5 E ST CLOUD 45.55N 94.07W
06/21/2013 M66.00 MPH SHERBURNE MN ASOS
0255 AM TSTM WND DMG 3 SW GILMAN 45.70N 93.99W
06/21/2013 BENTON MN TRAINED SPOTTER
BARN BLOWN DOWN FROM WEST TO EAST. NUMEROUS TREES DOWN.
0255 AM TSTM WND GST 2 SE CLEARWATER 45.39N 94.01W
06/21/2013 M57.00 MPH WRIGHT MN MESONET
MNDOT SENSOR ALONG I-94. NORTHWEST WIND GUSTS TO 56 AND
57 MPH LASTED UNTIL 0305 AM CDT THEN DROPPED TO 36 MPH AT
0310 AM.
0258 AM TSTM WND DMG OLIVIA 44.78N 95.00W
06/21/2013 RENVILLE MN TRAINED SPOTTER
1 TO 2 FOOT TREES DOWN
0300 AM NON-TSTM WND GST 1 SE SAUK CENTRE 45.73N 94.94W
06/21/2013 M63.00 MPH STEARNS MN MESONET
MNDOT SENSOR ALONG I-94. SENSOR MEASURED A GUST OF 20 MPH
AT 0135 AM CDT...THEN NO OBS FOR OVER ONE HOUR. WHEN OBS
RESUMED...THE SENSOR MEASURED 50 MPH AT 0250 AM CDT AND
REACHED 63 MPH AT 0300 AM CDT. GUSTS STAYED AT OR ABOVE
50 MPH THROUGH 0400 AM...AND DROPEPD BELOW 40 MPH AFTER
0410 AM. DIRECTION WAS FROM THE NORTHEAST.
0300 AM NON-TSTM WND GST 2 NW RICE 45.77N 94.26W
06/21/2013 M55.00 MPH BENTON MN MESONET
MNDOT SENSOR ALONG HIGHWAY 10. NORTH TO NORTHEAST WIND
BEGAN GUSTING OVER 40 MPH AT 0245 AM AND REACHED ITS
MAXIMUM OF 55 MPH AT 0300 AM. WIND FREQUENTLY GUSTED AT
OR ABOVE 50 MPH THROUGH 0420 AM CDT. LAST GUST ABOVE 40
MPH WAS AT 0440 CDT.
0306 AM TSTM WND DMG BIRD ISLAND 44.76N 94.89W
06/21/2013 RENVILLE MN TRAINED SPOTTER
BIRD ISLAND GRAIN ELEVATOR SUSTAINED DAMAGE. NUMEROUS
TREES DOWN AROUND TOWN.
0307 AM HAIL WINSTED 44.97N 94.05W
06/21/2013 M0.75 INCH MCLEOD MN TRAINED SPOTTER
0310 AM TSTM WND DMG 5 N BIG LAKE 45.41N 93.75W
06/21/2013 SHERBURNE MN AMATEUR RADIO
1 TO 2 FOOT TREES DOWN
0310 AM TSTM WND DMG 1 ESE MONTICELLO 45.30N 93.79W
06/21/2013 WRIGHT MN TRAINED SPOTTER
TREE 30 INCHES IN DIAMETER DOWN. SMALLER BRANCHES FROM
OTHER TREES ALSO DOWN.
0310 AM TSTM WND GST BUFFALO 45.18N 93.87W
06/21/2013 M73.00 MPH WRIGHT MN STORM CHASER
MEASURED AT HOME WEATHER STATION
0312 AM TSTM WND GST 1 SSW HUTCHINSON 44.87N 94.39W
06/21/2013 M61.00 MPH MCLEOD MN AWOS
MEASURED AT THE HUTCHINSON AIRPORT
0314 AM TSTM WND GST 2 SE BUFFALO 45.16N 93.84W
06/21/2013 M66.00 MPH WRIGHT MN AWOS
MEASURED AT BUFFALO AIRPORT. DAMAGE ACROSS THE ROAD AT
RODEO GROUNDS INCLUDE BLEACHERS DESTROYED...SHEDS AND
OTHER BUILDINGS DAMAGED.
0314 AM TSTM WND DMG FORESTON 45.73N 93.71W
06/21/2013 MILLE LACS MN TRAINED SPOTTER
NUMEROUS TREES DOWN IN THE FORESTON AND MILACA TOWNSHIP
AREAS
0315 AM TSTM WND GST 1 SSW PRINCETON 45.56N 93.60W
06/21/2013 M60.00 MPH MILLE LACS MN AWOS
MEASURED AT PRINCETON AIRPORT
0320 AM TSTM WND DMG 5 S FAIRFAX 44.45N 94.73W
06/21/2013 NICOLLET MN PARK/FOREST SRVC
FEW TREES DOWN.
0330 AM TSTM WND DMG WINTHROP 44.54N 94.36W
06/21/2013 SIBLEY MN PARK/FOREST SRVC
NUMEROUS LARGE BRANCHES DOWN
0330 AM TSTM WND DMG 4 NE WACONIA 44.89N 93.74W
06/21/2013 CARVER MN EMERGENCY MNGR
TREE DOWN AT HIGHWAY 7 AND COUNTY ROAD 11.
0335 AM NON-TSTM WND GST 5 S LONG PRAIRIE 45.91N 94.86W
06/21/2013 M54.00 MPH TODD MN AWOS
NORTH-NORTHEAST WIND STRENGTHENED TO 54 MPH AT 0335 AM
CDT...WELL AFTER STORMS HAD MOVED THROUGH. WIND GUSTS
DROPPED BELOW 40 MPH AFTER 0415 AM.
0337 AM TSTM WND DMG 4 NNW MINNEAPOLIS 45.02N 93.30W
06/21/2013 HENNEPIN MN NWS EMPLOYEE
TWO 12 INCH DIAMETER TREES DOWN... NUMEROUS 2 TO 5 INCH
BRANCHES DOWN... VICTORY MEMORIAL PARKWAY.
0339 AM TSTM WND GST 1 SW EDEN PRAIRIE 44.84N 93.47W
06/21/2013 M55.00 MPH HENNEPIN MN ASOS
MEASURED AT FLYING CLOUD AIRPORT
0340 AM NON-TSTM WND GST 2 SE CLEARWATER 45.39N 94.01W
06/21/2013 M60.00 MPH WRIGHT MN MESONET
MNDOT SENSOR ALONG I-94. ABOUT 30 MINUTES AFTER THE
THUNDERSTORM WINDS...WIND SHIFTED TO THE NORTH AND
INCREASED TO 57 MPH AT 0335 AM AND REACHED 60 MPH AT 0340
AM. WIND GUSTS REMAINED ABOVE 40 MPH THROUGH 0430 AM.
0350 AM TSTM WND DMG WYOMING 45.33N 93.00W
06/21/2013 CHISAGO MN PUBLIC
NUMEROUS TREES UPROOTED ALONG A HALF MILE AREA. SOME
TREES AND LARGE LIMBS ON HOUSES.
0350 AM TSTM WND DMG 5 SW ST PAUL 44.90N 93.18W
06/21/2013 RAMSEY MN TRAINED SPOTTER
MANY TREES AND BRANCHES DOWN IN YARDS AND STREETS.
0350 AM HAIL ST PAUL 44.95N 93.10W
06/21/2013 M0.88 INCH RAMSEY MN TRAINED SPOTTER
0351 AM TSTM WND GST TWIN CITIES AIRPORT 44.88N 93.22W
06/21/2013 M47.00 MPH HENNEPIN MN ASOS
47 MPH GUST AND HALF INCH HAIL
0358 AM FLOOD 2 N LONG PRAIRIE 46.01N 94.86W
06/21/2013 TODD MN LAW ENFORCEMENT
WATER COVERING SOUTH BOUND LANE HIGHWAY 71.
0401 AM HAIL BURNSVILLE 44.76N 93.28W
06/21/2013 M0.50 INCH DAKOTA MN TRAINED SPOTTER
0405 AM TSTM WND GST 5 SSW STILLWATER 45.00N 92.87W
06/21/2013 M55.00 MPH WASHINGTON MN AWOS
MEASURED AT LAKE ELMO AIRPORT
0411 AM HAIL EAGAN 44.82N 93.16W
06/21/2013 M0.75 INCH DAKOTA MN TRAINED SPOTTER
0415 AM TSTM WND GST NEW RICHMOND 45.12N 92.54W
06/21/2013 M51.00 MPH ST. CROIX WI AWOS
0415 AM TSTM WND DMG 4 NE MANKATO 44.21N 93.93W
06/21/2013 BLUE EARTH MN TRAINED SPOTTER
20 INCH DIAMETER TREE SNAPPED OFF ROUGHLY SIX FEET ABOVE
THE GROUND
0425 AM TSTM WND DMG 2 S DEER PARK 45.16N 92.39W
06/21/2013 ST. CROIX WI CO-OP OBSERVER
5 TO 10 INCH DIAMETER POPLAR TREE DOWN ON ROAD.
0425 AM TSTM WND GST 1 S NEW RICHMOND 45.11N 92.54W
06/21/2013 M57.00 MPH ST. CROIX WI MESONET
NEW RICHMOND HIGH SCHOOL ESTIMATED TIME.
0425 AM TSTM WND DMG NEW RICHMOND 45.12N 92.54W
06/21/2013 ST. CROIX WI NEWSPAPER
BLEACHERS AT NEW RICHMOND HIGH SCHOOL BLOWN INTO
CHAINLINK FENCE. TREES DOWN.
0434 AM TSTM WND DMG FARIBAULT 44.30N 93.27W
06/21/2013 RICE MN EMERGENCY MNGR
1 FOOT DIAMETER TREE BRANCH DOWN AT COURTHOUSE DOWNTOWN.
0525 AM TSTM WND DMG 8 ENE MONDOVI 44.63N 91.53W
06/21/2013 EAU CLAIRE WI LAW ENFORCEMENT
TREE DOWN ACROSS COUNTY HIGHWAY W
0530 AM TSTM WND DMG JIM FALLS 45.05N 91.27W
06/21/2013 CHIPPEWA WI EMERGENCY MNGR
FEW TREES DOWN
0540 AM TSTM WND DMG 5 SSW AUGUSTA 44.61N 91.18W
06/21/2013 EAU CLAIRE WI LAW ENFORCEMENT
TREE DOWN BLOCKING COUNTY HIGHWAY R.
0700 AM HEAVY RAIN WINNEBAGO 43.77N 94.17W
06/21/2013 M2.16 INCH FARIBAULT MN CO-OP OBSERVER
0700 AM HEAVY RAIN ST CLOUD 45.55N 94.17W
06/21/2013 M2.19 INCH STEARNS MN CO-OP OBSERVER
0700 AM HEAVY RAIN 3 WNW RICE 45.77N 94.29W
06/21/2013 M3.77 INCH STEARNS MN COCORAHS
0700 AM HEAVY RAIN STACY 45.40N 92.99W
06/21/2013 M2.46 INCH CHISAGO MN COCORAHS
0700 AM HEAVY RAIN LITTLE FALLS 45.98N 94.36W
06/21/2013 M3.73 INCH MORRISON MN COCORAHS
0700 AM HEAVY RAIN MORA 45.88N 93.29W
06/21/2013 M3.50 INCH KANABEC MN CO-OP OBSERVER
0700 AM HEAVY RAIN 3 WSW PRINCETON 45.55N 93.65W
06/21/2013 M2.04 INCH SHERBURNE MN COCORAHS
0700 AM HEAVY RAIN LONG PRAIRIE 45.98N 94.86W
06/21/2013 M4.20 INCH TODD MN CO-OP OBSERVER
0700 AM HEAVY RAIN MORRIS 45.59N 95.91W
06/21/2013 M5.60 INCH STEVENS MN CO-OP OBSERVER
0700 AM HEAVY RAIN MELROSE 45.68N 94.81W
06/21/2013 M4.00 INCH STEARNS MN CO-OP OBSERVER
0710 AM HEAVY RAIN 6 WNW CAMBRIDGE 45.60N 93.34W
06/21/2013 M2.20 INCH ISANTI MN TRAINED SPOTTER
0815 AM TSTM WND DMG S ELMORE 43.50N 94.09W
06/21/2013 FARIBAULT MN TRAINED SPOTTER
NUMEROUS TREES AND LARGE BRANCHES DOWN IN TOWN AND
SURROUNDING FARMS.
0941 AM HEAVY RAIN 11 NE WARMAN 46.15N 93.13W
06/21/2013 M3.92 INCH KANABEC MN TRAINED SPOTTER
SINCE 2AM
1205 PM FLOOD 1 E BROWERVILLE 46.09N 94.85W
06/21/2013 TODD MN LAW ENFORCEMENT
COUNTY RD 16 CLOSED DUE TO WATER COVERING ROAD.
1210 PM FLOOD GLENWOOD 45.65N 95.38W
06/21/2013 POPE MN LAW ENFORCEMENT
WATER COVERING ROAD AT 5TH STREET IN TOWN.
&&
THIS IS A PRELIMINARY REPORT OF SOME OF THE STORM DAMAGE FROM THE
FIRST WAVE OF STORMS THAT OCCURRED LATE AFTERNOON THURSDAY JUNE 20
INTO FRIDAY MORNING JUNE 21. ALL REPORTS ARE TOO NUMEROUS TO MENTION.
THE SECOND WAVE OF STORMS HIT FROM LATE AFTERNOON FRIDAY JUNE 21 INTO
THE EARLY MORNING HOURS OF SATURDAY JUNE 22.
TDKSpecial weather statement, Jun 26, 1:51 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
151 AM CDT WED JUN 26 2013
MNZ047-054>056-260800-
CHIPPEWA-LAC QUI PARLE-STEVENS-SWIFT-
151 AM CDT WED JUN 26 2013
AT 148 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A SEVERE
THUNDERSTORM 5 MILES WEST OF CLINTON. THIS STORM WAS MOVING EAST AT
25 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CHOKIO.
LOUISBURG.
APPLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4527 9642 4526 9629 4523 9627 4520 9618
4520 9612 4540 9613 4542 9625 4562 9625
4553 9593 4508 9601 4523 9647 4526 9646
TIME...MOT...LOC 0651Z 281DEG 21KT 4544 9652
CLFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:51 AM CDT | Special Weather Statement | MPX | Big Stone | 69 min |
| Jun 26, 2:38 AM CDT | Special Weather Statement | MPX | Lac qui Parle | 52 min |
| Jun 26, 6:18 AM CDT | Special Weather Statement | MPX | Brown | 42 min |
| Jun 26, 6:38 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Nicollet | 52 min |
| Jun 26, 7:26 AM CDT | Special Weather Statement | MPX | Blue Earth | 49 min |
| Jun 26, 8:09 AM CDT | Special Weather Statement | MPX | Faribault | 51 min |
| Jun 26, 8:25 AM CDT | Severe Thunderstorm Warning | MPX | Faribault | 50 min |
| Jun 26, 1:32 PM CDT | River Flood Warning | MPX | Le Sueur, Scott, Sibley | 5 days |
| Jun 26, 1:33 PM CDT | Special Weather Statement | MPX | Washington | 57 min |
| Jun 26, 2:33 PM CDT | Special Weather Statement | MPX | Dakota | 42 min |
| Jun 26, 3:12 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 48 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.